I have HCM, history of AT/AF, DHF, 54mm LA, and 4 unsuccessful ablations. I am in normal rhythm for 6 months now b/c of success w/Fleccanaide.
In 2009, I was in sinus for a while and I felt good. I had an echo done during this time, and echo looked good, no obstruction, no big changes in the last few years. I was still sick though when in AF/AT. In Sep 09 I had my 4th ablation, and it was not successful.
Then in Feb 10, this year, my Dr wanted to risk trying Flecc (I have ICD) and it has worked. This has been the longest with normal rhythm without an incident (6mos) since 2006. However, I do not feel as good as last time I was arrhy-free, last summer.
My atrium used to be paced 15% w/threshold of 60bpm. Now it seems my sinus node is dead b/c Im paced 100% of the time. A recent echo showed the pressures have gone up, and I have pulmonary hypertension that was not there before. Dr says atria are probably not contracting anymore, from recent scarring/ablations.
1. CAUSE. Before I concede a heart transplant, is my non-arrhythmia conditioning worse because of the stiffing of LA and RA, or is it because I am paced all the time? Could it be pulm vein stenosis (they saw some in my last TEE)? Or could it just be fleccanaide (I was not on it before)? It is one of these. Nothing else has changed. The LA is the same size as last sumer, and there is no new gradiant. The difference in one year is too stark.
2. TREAT/SINUS. If my conditioning is worse b/c constant pacing, then I can try to restore sinus by cutting down some meds. I have room with dilt and flecc. What do you think about restoring sinus as a solution?
3. TREAT/PACING. I can try to improve pacing by setting my ICD at different intervals. When my atria are paced there is a long lag before RV contraction. Whem I am dual paced, the interval is too short. What do you think of improving pacing as solution?
1. The poor transport of the now stiffened LA and RA doesn't help with your condition. Also the Flec isn't without side effects and is known to cause people to feel poorly. Pulmonary vein stenosis usually causes exertional shortness of breath, which is going to be difficult to sort out in the setting of HCM. I am assuming that you've had post abaltion CT's to assess for that. You could also have a lung scan in case there was some concern about stenosis. The latter one gives more functional information.
2. It might be worth trying. The other thing to do would be to increase the rate response on your pacer to accommodate for your age. Sometimes docs just program it to the nominal setting which for someone with your age may not be appropriate. I would try this first. If that doens't work try restoring your sinus rhyhtm by cutting down on the Dilt. Also, I am not sure if you've tried tikosyn in the past. It has the least sinus node effect and it works very well for AF.
3. Great idea, as I mentioned above. Wouldn't mess around with the AV delay as you want there to be as little ventricular pacing as possible (even if you have HCM). Would try to adjust the rate response algorithm.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.